Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why am I getting stomachache and loose stool after taking simvastatin?

Answered by
Dr.
Dr. Om Lakhani

Endocrinologist

Practicing since :2004

Answered : 319 Questions

default
Posted on Wed, 6 Feb 2013 in Medicines and Side Effects
Question: Hello, I just started taking Simvastatin this week and I have had a stomach ache the entire week in addition to loose stools. Today I took.my dosage and was drinking a diet Mt Dew and now I feel real hot with the same stomach pain and in addition my back is aching as are my pec muscles like I have spams. Also real dry mouth. Anything I should be concerned about or normal with med?
doctor
Answered by Dr. Om Lakhani 21 minutes later
Hi,

Simvastatin is known to cause muscle aches and pain. Some patients can have additional symptoms as you have described. You should stop the medications for a few days and get these blood tests:

1. Total CPK
2. Liver functions tests

If the above tests are normal you can continue with the medication. If simvastatin is a problem you can switch to Rosuvastatin which has much better effects with much less side effects.

Hope this helps

Regards
Dr. Om Lakhani
Consultant Diabetologist
WWW.WWWW.WW (online expert diabetes care consultantion)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Om Lakhani 5 minutes later
Ok I have a Dr. App tomorrow so will request these tests. Just thought I might be having XXXXXXX side effect. Also didn't know if Diet mt Dew had grapefruit and might be why I'm feeling so hot and cold.
doctor
Answered by Dr. Om Lakhani 16 minutes later
Hi

Hope the answer was helpful. Grapefruit can cause some unusual symptoms for some people, however the muscle pains point to simvastatin effect.

Hope this helps

Regards
Dr. Om
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Statin

doctor1 MD

I am 61 years, 163 Cm, 70 kg. Angioplasty was done in 2005 and due stent problem again in 2011. I take statins (10 mg once a day) since 2005. It has raised my SGOT to 57 which I know at the moment is not alarming. I think I cannot stop taking statins. Is there a way to decrease my SGOT values or at least arrest to present values?

doctor1 MD

I am on statins in fits and starts. They affect my eyes, which water like mad sometimes, they also have a profound affect on my vision. My Father died of a stroke, had high blood pressure etc. I have tried all sorts of diets and suppliments inbetween statins to try and maintain the lower cholestarol they produce but it just keeps going back up. It's now 8.9!

doctor1 MD

My alt and ast was 100. I was told I had fatty liver. I am on 4 blood pressure medicines. Can these cause fatty liver. edarbyclor,labetalol,norvac lisinipol. I also take 10mg simvastatin. I had no problems with fatty liver until I started taking edarbyclor labetalol. Thanks

doctor1 MD

My question is, Can I take Testoril if I am taking Valsartan and Atorvastatin ................. I am told it has no side effects and is all natural ingredients. If ok, should I start with a small portion at first?

doctor1 MD

I have been on Hypocol & Cholenol for the past 3 years. These are supplements to reduce cholesterol and they contain statin . Recently, about 2 months ago, I went on a vegan diet, taking only 2 meals a day and walking briskly on the treadmill for...

doctor1 MD

I am or was active ++74yr old still working part time as Physio and want to restore to previous normality. I have had severe muscle pain (Rhabdomyalgia) on exertion for the last 6mths as result of taking Crestor (stopped after only 1mth). Great...